Hail, Clay
- When
- July 10, 6:17 PM CST
- Where
- Clay County, 1 mi E of Avondale
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.167, -94.533
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 10, 2:25 PM CST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 325 PM CDT SAT JUL 10 2004 .DISCUSSION... ACROSS THE NATION TODAY...A BROAD RIDGE REMAINS THE DOMINATE FEATURE ACROSS THE CENTRAL MIDWEST. THE SHORTWAVE THAT SPARKED THE OVERNIGHT CONVECTION IN NEBRASKA IS PUSHING INTO IOWA THIS AFTERNOON...WHILE ANOTHER LITTLE SHORT WAVE...THAT WILL FOCUS TONIGHTS WEATHER...CAN BE SEEN MOVING EAST THROUGH WYOMING. OTHERWISE A SURFACE BOUNDARY...THAT WAS ALONG HIGHWAY 36 THIS MORNING...HAS LIFTED INTO EXTREME SOUTHERN IOWA. MCS IS EXPECTED TO DEVELOP OVER WESTERN NEBRASKA TONIGHT. CORFIDI VECTORS AND 1000-500MB THICKNESS FIELD SUGGESTS SYSTEM WILL BASICALLY MOVE EAST...DEVELOPING SOUTH/SOUTHEAST DOWN THE THETA-E RIDGE AND LOW LEVEL JET AXIS. MODELS PROG THE JET AXIS TO VEER OVERNIGHT...WITH CORFIDI VECTORS WEAKENING. EXPECT MCS TO REALLY SLOW DOWN ON THE SOUTH SIDE...WITH SOME BACK-BUILDING BY THE TIME IT GETS NEAR THE FORECAST AREA. PRECIPITABLE WATER VALUES ARE PROGGED AROUND 1.5 INCHES. HPC AND MODEL QPF IS REAL CLOSE TO FLASH FLOOD GUIDANCE. HAVE OPTED TO ISSUE A FLOOD WATCH FOR EXTREME NORTHWEST MISSOURI FOR THE MIDNIGHT TO 11 AM TIME FRAME. THIS MATCHES UP WELL WITH SURROUNDING OFFICES. EXPECT PRECIP TO GRADUALLY WEAKEN AS IT MOVES EAST SUNDAY MORNING...WITH BRUNT OF THE MCS NORTH OF THE FORECAST AREA BY THAT TIME. FOR SUNDAY...THE CLOUD COVER LEFT OVER FROM MCS EXPECTED OVERNIGHT SHOULD MODERATE TEMPS ALONG THE MISSOURI/IOWA BORDER A LITTLE...BUT FOR LOCATIONS FARTHER SOUTH LOW 90S WILL BE ON TAP. MONDAY LOOKS TO BE OUR HOTTEST DAY FOR THE FORESEEABLE FUTURE. TEMPERATURES IN THE LOWER TO MID 90S IN COMBINATION WITH DEW POINTS RANGING AROUND 70 WILL PUSH THE HEAT INDEX INTO THE 100 TO 105 DEGREE RANGE...JUST SHY OF ADVISORY CRITERIA. FOR THE LAST HALF OF THE FORECAST THE DOMINATING BROAD NORTH AMERICAN RIDGE WILL TRANSITION INTO A MORE AMPLIFIED WEST COAST RIDGE/EAST COAST TROUGH PATTERN....ALLOWING FOR A SLIGHTLY COOLER NORTHWEST FLOW TO PREVAIL ACROSS THE LOWER MISSOURI RIVER VALLEY FOR THE LAST HALF OF THE WEEK. SO FAR THE MID RANGE MODELS HAVE BEEN IN FAIRLY GOOD AGREEMENT ON THIS EXPECTED TRANSITION. THE ONE NOTABLE CHANGE IS THAT THE EAST COAST TROUGH IS NOW PROGGED TO DIG A LITTLE DEEPER/FASTER. AS THE EAST COAST TROUGH DEEPENS A LITTLE FRONTAL BOUNDARY NOW APPEARS LIKELY TO MOVE THROUGH NORTHERN MISSOURI DURING THE DAY TUESDAY. EXPECTATIONS ARE THAT FROPA ALONG WITH DIURNAL HEATING COULD DESTABILIZE CONDITIONS JUST ENOUGH IN NORTH CENTRAL AND NORTHEAST MISSOURI FOR SOME CONVECTION...HENCE THE ADDITION OF CHANCE POPS FOR TUESDAY TO THOSE AREAS. OTHERWISE...WITH THE NORTHWEST FLOW I HAVE KNOCKED TEMPS DOWN A LITTLE FOR THE LAST HALF OF THE WORK WEEK...AND REMOVED POPS FROM WEDNESDAY NIGHT AND THURSDAY AS SLIGHTLY COOLER HIGH PRESSURE WILL BE IN PLACE. NRR/CUTTER && .PREV DISCUSSION... 255 AM... MEAN ANTICYCLONIC FLOW ALOFT IN PLACE ACROSS CENTRAL CONUS PER EARLY MORNING WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS. WEAK SHORTWAVE TROUGH NOTED OVER MID MS RIVER VALLEY...WHILE UPSTREAM SHORTWAVE ALSO NOTED ACROSS EASTERN WY. CONVECTION CONTINUES TO FIRE ACROSS FAR EASTERN CO/WESTERN NE AHEAD OF THIS FEATURE. AT THE SURFACE...FRONTAL BOUNDARY CURRENTLY EXTENDING ROUGHLY ALONG HIGHWAY 36 CORRIDOR ACROSS NORTHERN MO. A FEW SHOWERS/THUNDERSTORMS DEVELOPED ALONG THIS BOUNDARY ACROSS NORTHEASTERN MO DURING THE EVENING HOURS...BUT HAVE DIMINISHED DURING THE LATE EVENING AND OVERNIGHT HOURS...AS MS VALLEY SHORTWAVE PULLS EAST OF THE REGION. WILL LIKELY SEE MID/HIGH CLOUDS ACROSS CWA DURING THE MORNING HOURS...ASSOCIATED WITH ONGOING CONVECTION ACROSS HIGH PLAINS. HOWEVER DONT EXPECT THESE CLOUDS TO HAVE MUCH EFFECT ON DIURNAL HEATING. SURFACE FRONT PROGGED TO LIFT NORTHWARD INTO IA THIS AFTERNOON...AND WITHOUT CONVECTION TO INHIBIT NORTHWARD MOVEMENT OF BOUNDARY THIS SEEMS REASONABLE. GOING TEMPS LOOK TO BE IN THE BALLPARK...AND IT LOOKS AS IF MCI WILL CHALLENGE THE 90 DEGREE MARK FOR THE FIRST TIME THIS YEAR. ETA FORECAST SOUNDINGS INDICATE LITTLE IF ANY CONVECTIVE INHIBITION ACROSS FORECAST AREA THIS AFTERNOON. CONVECTIVE TEMPS LOOK TO BE IN THE LOW 90S...AND WITHOUT ANY BOUNDARIES/AREAS OF CONVERGENCE TO FOCUS CONVECTION ON...DONT PLAN TO INCLUDE CHANCE POPS...ALTHOUGH CANT RULE OUT ISOLATED THUNDERSTORMS IF CONVECTIVE TEMPS CAN BE REACHED. WY SHORTWAVE PROGGED TO TRAVERSE RIDGE AXIS ACROSS NORTHERN PLAINS THIS AFTERNOON/EVENING. EXPECT CONVECTION TO FIRE ACROSS CENTRAL NE DURING THE LATE AFTERNOON/EVENING...THEN ORGANIZE INTO MCS OVERNIGHT. CORFIDI VECTORS AND 850-300MB THICKNESS CONTOURS SUGGEST THIS FEATURE SHOULD HAVE AT LEAST SOME SOUTHWARD PROPAGATION...AND HAVE GONE AHEAD AND INTRODUCED CHANCE POPS ACROSS FAR NORTHEAST KS/NORTHWEST MO AFTER MIDNIGHT...ALTHOUGH BULK OF CONVECTION EXPECTED TO REMAIN NORTH ALONG INTERSTATE 80 CORRIDOR. POTENTIAL WILL EXIST FOR DAMAGING WINDS ACROSS FAR NORTHWEST MO IF MCS IS ABLE TO DEVELOP WELL ORGANIZED COLD POOL...WHICH WOULD LIKELY BE REQUIRED IF COMPLEX IS TO PROPAGATE THIS FAR SOUTHWARD. SEAMAN && .EAX WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .MO...FLOOD WATCH NORTHWEST OF A LINE FROM MOUND CITY MISSOURI TO GRANT CITY FROM MIDNIGHT TONIGHT UNTIL 11 AM CDT SUNDAY.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1244 PM CDT SAT JUL 10 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT ACROSS PORTIONS OF EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI...MAINLY NORTH AND WEST OF AN ATCHISON KANSAS TO BETHANY MISSOURI LINE. DAMAGING WINDS AND HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS MAY BE ONGOING ACROSS NORTHERN MISSOURI SUNDAY MORNING. DAMAGING WINDS AND HEAVY RAIN ARE POSSIBLE WITH THIS ACTIVITY...BEFORE IT WEAKENS BY MID TO LATE MORNING. THUNDERSTORMS ARE AGAIN POSSIBLE...MAINLY ACROSS NORTHEAST MISSOURI ON TUESDAY...AND ACROSS MUCH OF THE OUTLOOK AREA LATE WEDNESDAY. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT THROUGH SUNDAY MORNING...MAINLY NORTH AND WEST OF AN ATCHISON KANSAS TO BETHANY MISSOURI LINE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. NRR
The Pleasant Hill radar (KEAX), 46 km away, was scanning. The volume nearest the first event began at 00:17 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Cars blown off road at Mayview exit along Interstate 70.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413668, 5413669, 5413670, 5413671.